Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 3:31 AM CST for Lynn County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 3:31 AM CST (09:31 UTC)
- Expired
- Mar 22, 2000, 4:15 AM CST
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 45 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 220933 SVRLBB TXC305-221015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 331 AM CST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN TEXAS * UNTIL 415 AM CST * AT 329 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS 6 MILES WEST OF TAHOKA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE GRASSLAND...WILSON...NEW HOME AND TAHOKA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WgEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3338 10206 3297 10195 3314 10156 3339 10158
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 AM CST, 1 minute earlier.
Area forecast discussion, Mar 22, 3:30 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 AM CST WED MAR 22 2000 VERY BUSY THIS AM WITH TORNADO WATCH IN EFFECT AND SVR TSRA IN PORTIONS OF CWA. MAIN CONCERNS TDY ARE SVR WX THIS MORNING AND AFTN TRANSLATING TO A HVY RAIN EVENT LTR TDY. 00Z MODEL RUNS HAVE BEEN CONSISTENT WITH PREVIOUS RUNS ABOUT DELAYING THE EJECTION OF THE PESKY H5 CYCLONE OVR AZ. GOES-10 WTR VPR CLEARLY INDICATES THE VORT MAX THAT WILL ULTIMATELY BE RESPONSIBLE FOR KICKING OUT THE CYCLONE. UNTIL THEN UNSETTLED WX WILL CONT. STRONG SFC TO H8 MOISTURE ADV ALONG THE SFC BNDRY WILL KEEP ISENTROPIC LIFT PROCESSES ONGOING. ISENTROPIC LIFT...INCR BROAD UPR LVL DIFFLUENCE...STRONG H7 UVVS AND FAVORABLE JET STREAM POSITIONING WILL ALL COUPLE TO PRODUCE HVY RAIN FOR THE REGION THROUGH TNGT. HPC QPF BULLEYES 1-2 INCHES THROUGH 12Z THURS FOR THE ENTIRE CWFA WHICH THIS SEEMS VRY REASONABLE. WOULD NOT BE SURPRISED TO SEE LOCALLY HIGHER AMOUNTS ESP WHERE ECHO TRAINING OCCURS. I HAVE PONDERED WHETHER TO ISSUE A FFA BUT GIVEN PREVAILING DRY SOIL CONDITIONS...WIDESPREAD LONG TERM FLOODING NOT ANTICIPATED ATTM. WILL LET LCL STMNTS AND WARNINGS CVR IF NECESSARY BUT WILL CONT MENTION OF HVY RAIN IN THE ZFP. SPC STILL HAS ALL OF THE AREA IN SLGT RISK. DRYLINE AND BNDRY TO REGENERATE AGAIN BY AFTN...SEE SWODY2 FOR MORE DETAILS. WILL CONT MENTION OF SVR AT LEAST IN S COUNTIES BUT WILL MK FINAL DECISION AS I TYPE. GIVEN THE SLOWER MOVEMENT OF CLOSED LOW WILL BUMP UP POPS A BIT FOR THURS SINCE CLEARING WILL BE DELAYED INTO THURS NIGHT. NO MAJOR CHANGES EXPECTED IN THE EXTENDED XCPT FOR A FEW CHANGES TO CLD CVR ON FRI AS WRAP AROUND CLOUDS EXPECTED AS SFC CYCLONE PULL AWAY. THANKS TO WFO MAF AND WGRFC FOR COORDINATION. PRELIM NUMBERS... FRIONA 48/41/55/40 +986 LUBBOCK 54/45/65/45 +986 TULIA 49/42/56/41 +986 BROWNFIELD 56/45/65/44 +986 CHILDRESS 52/45/64/46 8986 ASPERMONT 62/54/68/50 8986 .LBB...NONE. TAYLOR
In the hours before
Local storm report, Mar 21, 9:32 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
932 PM CST TUE MAR 21 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
415 PM LUBBOCK TX 1.75 INCH HAIL
03/21/00 LUBBOCK 4TH AND FRANKFORD
500 PM LUBBOCK TX .88 INCH HAIL
03/21/00 LUBBOCK QUAKER AND SOUTH LOOP 289
500 PM LUBBOCK TX .88 INCH HAIL
03/21/00 LUBBOCK 85TH AND KNOXVILLE
502 PM LUBBOCK TX 1.00 INCH HAIL
03/21/00 LUBBOCK NWS OFFICE
510 PM LUBBOCK TX 1.75 INCH HAIL
03/21/00 LUBBOCK 34TH AND UNIVERSITY
535 PM LUBBOCK TX 1.00 INCH HAIL
03/21/00 LUBBOCK SOUTH UNIVERSITY AND 89THSpecial weather statement, Mar 22, 1:33 AM CST, 1 hour 58 minutes before
TXZ021>044-220900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 133 AM CST WED MAR 22 2000 SEVERE THUNDERSTORM WATCH NUMBER 106 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES OF WEST TEXAS... YOAKUM TERRY LYNN GARZA KENT TORNADO WATCH NUMBER 107 HAS REPLACED THE SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST AND SOUTHWEST TEXAS INCLUDING THE FOLLOWING COUNTIES OF THE SOUTH PLAINS... LYNN GARZA REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:21 PM CST | Severe Thunderstorm Warning | LUB | Yoakum | 39 min |
| Mar 22, 2:39 AM CST | Severe Thunderstorm Warning | LUB | Lynn, Terry | 51 min |
| Mar 22, 3:10 PM CST | Severe Thunderstorm Warning | LUB | Hockley | 35 min |
| Mar 22, 3:53 PM CST | Severe Thunderstorm Warning | LUB | Garza | 52 min |
| Mar 22, 4:26 PM CST | Severe Thunderstorm Warning | LUB | Kent | 49 min |
| Mar 22, 4:55 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 22, 5:08 PM CST | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| Mar 22, 5:12 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Mar 22, 5:31 PM CST | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 29 min |
| Mar 22, 5:43 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 47 min |
| Mar 22, 5:49 PM CST | Severe Thunderstorm Warning | LUB | Kent | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.